Jump to content

Midodrine


sstephan
 Share

Recommended Posts

Hi

I have a doctor appt with Dr. Gilden on Tuesday and had a few questions. I am having a glucose tolerance test because my blood sugars have been high. Then she is going to give me Midodrine and monitor me in the office. Would that be a blood pressure monitor? What are the risks with Midodrine? Has anyone had any bad experiences with this? I am worried about adding this- have heard that it is not a good combination with beta blockers which I already take. Could anyone share any experiences with Midodrine? Is it a safe drug? I'm a little worried.

Thanks,

Susan

Link to comment
Share on other sites

Hi Susan,

All three of us in our family take midodrine. We have experience NO ill side effects from it and it is helping us function better.

The only thing 2 of us noted is in the beginning of taking it is sort of what I describe as chills. We experienced a tingling feeling in the scalp and sometimes all over but it was temporary and only in the beginning of taking it. We like midodrine because it has a 4 hour life in the system, so we can control when to take it as needed depending on how we are feeling or what the heart rate & bp are doing at that particular time. And, yes probably your doc is just going to monitor what your bp is doing after you take via bp cuff I would imagine.

good luck with your appt.

Link to comment
Share on other sites

Hi Susan,

Midodrine has worked pretty good for me. I had to stop taking my Toprol and switch it to the shorter acting Metoprolol, but that is because it caused my heart rate to get low. I barely even take the Metoprolol now because I can only take it when the Midodrine is out of my system.

I talk to my EP/Cardio about what to do next, because me not being on a BB isn't really sitting well, with my heart. :)

For side effects with the Midodrine I get the chills/tingley feeling but it's not very bothersome. Once in a great while I have a feeling of fullness in my head, but it is bearable for me. Some days I don't even get those feelings. My one complaint about Midodrine is that, for me, when it is hot out the Midodrine doesn't seem to help much at all.

Other than that the Midodrine has helped me out a great deal.

Goodluck with it and let us know if you decide to try it out! :)

Jacquie

Link to comment
Share on other sites

One weird symptom I had when taking Midodrine was a feeling of being on "speed" (even though I've never taken speed I could imagine that's what it would feel like) or a feeling of having ADHD. My dr. warned me that some people could have this feeling. I would try to read and my eyes skipped all over the page and I couldn't focus. If I was having a conversation, I couldn't pull my thoughts together.

I go back to the dr. next week to tell him all this. I was only on the Midodrine one week and I quit. (Oh, I also had the tingly head feeling)

Link to comment
Share on other sites

Hi Susan. I've been taking midodrine since 2003...Right before I started seeing Dr. Grubb. It has worked wonders for me. I do increase my dose on hot days which I have talked to the doc about. I also drink gatorade like crazy in the summer on hot days which does help. Also, don't take it after about 6pm....they don't like you to lay down with it in your system. Although, I did lay down and experianced the increased heart rates I could sit up if need be. I never found it too bothersome. And I did experiance the 'chills' the others were speaking of, but I always thought that they were more like ants or some bug....It wasn't as annoying as the real thing, but thats what it felt like to me. I'm sure it feels a little different to everyone. I wish you luck and take care! Keep us posted.

Link to comment
Share on other sites

Susan, There generally is no problem taking midodrine with beta blockers. Side effects most everyone else listed (tingling, antsy, chills) are common. As Nina as noted many times, there have been frequent posts about midodrine. The one thing to be careful about is not laying down with midodrine...as it increases blood pressure. Doctors generally recommend a dose every 4 hours when upright. I was on the midodrine trials--10 mg every 4 hours but can be increased to 12.5 as needed. Good luck, Lois

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...